Vol.42 (1) 2020 — 2 articles found.

On Geometric Preduals of Jet Spaces on Closed Subsets of ${\mathbb R}^n$

C. R. Math. Rep. Acad. Sci. Canada Vol. 42 (1) 2020, pp. 10-20
Vol.42 (1) 2020
Alexander Brudnyi; Almaz Butaev Details
(Received: 2020-03-18 , Revised: 2020-04-02 )
(Received: 2020-03-18 , Revised: 2020-04-02 )

Alexander Brudnyi,Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, T2N 1N4, Canada; e-mail: abrudnyi@ucalgary.ca

Almaz Buraev, Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, T2N 1N4, Canada; e-mail: butaev@ucalgary.ca

Abstract/Résumé:

Let \(C_b^{k,\omega}({\mathbb R}^n)\) be the Banach space of \(C^k\) functions on \({\mathbb R}^n\) bounded together with all derivatives of order \(\le k\) , where the derivatives of order \(k\) have moduli of continuity majorization by \(c\,\omega\) , \(c\in\mathbb R_+\) , for some \(\omega\in C(\mathbb R_+)\) . For a closed set \(S\subset{\mathbb R}^n\) the jet space \(J_b^{k,\omega}(S)\) is the Banach space of vector functions whose components are partial derivatives of functions in \(C_b^{k,\omega}({\mathbb R}^n)\) evaluated at points of \(S\) equipped with the corresponding quotient norm. The geometric predual \(G_J^{k,\omega}(S)\) of \(J_b^{k,\omega}(S)\) is the minimal closed subspace of the dual \(\bigl(C_b^{k,\omega}({\mathbb R}^n)\bigr)^*\) containing the evaluation functionals of all partial derivatives of order \(\le k\) at points in \(S\) . In the paper we study some geometric properties of spaces \(G_J^{k,\omega}(S)\) related to the classical Whitney problems.

Soit \(C_b^{k,\omega}({\mathbb R}^n)\) l’espace de Banach des fonctions \(C^k\) sur \({\mathbb R}^n\) bornées avec toutes les dérivées d’ordre \(k\) , où les dérivés d’ordre \(k\) ont des modules de continuités majorés par \(c\,\omega\) , \(c\in\mathbb R_+\) , pour quelques \(\omega\in C(\mathbb R_+)\) . Pour un ensemble fermé \(S\subset{\mathbb R}^n\) l’espace de jet \(J_b^{k,\omega}(S)\) est l’espace de Banach des fonctions vectorielles dont les composantes sont des dérivées partielles des fonctions en \(C_b^{k,\omega}({\mathbb R}^n)\) évaluées aux points de \(S\) équipés de la norme du quotient correspondante. Le prédual géométrique \(G_J^{k,\omega}(S)\) de \(J_b^{k,\omega}(S)\) est le sous-espace minimal fermé du dual \(\bigl(C_b^{k,\omega}({\mathbb R}^n)\bigr)^*\) contenant les fonctionnelles d’évaluation de toutes les dérivées partielles d’ordre \(\le k\) aux points de \(S\) . Dans cet article, nous étudions certaines propriétés géométriques des espaces \(G_J^{k,\omega}(S)\) liées aux problèmes classiques de Whitney.

Keywords: Predual space, Whitney problems, approximation property, second dual space, trace space

AMS Subject Classification: Geometry and structure of normed linear spaces, Banach spaces of continuous; differentiable or analytic functions 46B20, 46E15

PDF(click to download): On Geometric Preduals of Jet Spaces on Closed Subsets of ${mathbb R}^n$

Piecewise Contractions and $b$-adic Expansions

C. R. Math. Rep. Acad. Sci. Canada Vol. 42 (1) 2020, pp. 1-9
Vol.42 (1) 2020
Benito Pires Details
(Received: 2019-11-20 , Revised: 2020-02-10 )
(Received: 2019-11-20 , Revised: 2020-02-10 )

Benito Pires,Departamento de Computacao e Matematica, Faculdade de Filosoa, Ciencias e Letras, Universidade de Sao Paulo, 14040-901, Ribeirao Preto - SP, Brazil; e-mail: benito@usp.br

Abstract/Résumé:

Let \(I=[0,1)\), \(b\in \{2,3,\ldots\}\) and \(f:I\to I\) be an injective piecewise \(\frac{1}{b}\)-affine map, that is, assume that there exists a partition of \(I\) into intervals \(I_1,\ldots,I_n\) such that \(f(x)-f(y)=\frac1b ( x-y)\) for all \(x,y\in I_i\) and \(1\le i\le n\). In this note, we study the \(\delta\)-parameter family of maps \(f_{\delta}=R_{\delta}\circ f\), where \(R_\delta:x\mapsto \{x+\delta\}\). More precisely, we show that the set \(\mathcal{N}\) of parameters \(\delta\) for which \(f_{\delta}\) has only natural \(f_{\delta}\)-codings with maximal complexity is a non-empty set with Hausdorff dimension \(0\). We also show that for all \(\delta\in\mathcal{N}\), the map \(f_{\delta}\) is topologically semiconjugate to a minimal \(n\)-interval exchange transformation satisfying Keane’s i.d.o.c. condition.

Soit \(I=[0,1)\), \(b\in \{2,3,\ldots\}\) et \(f:I\to I\) une fonction injective \(\frac{1}{b}\)-affine par morceaux, c’est-à-dire, supposons qu’il existe une partition de \(I\) en intervalles \(I_1,\ldots,I_n\) telle que \(f(x)-f(y)=\frac1b ( x-y)\) pour tous \(x,y\in I_i\) et \(1\le i\le n\). Dans cette note, nous étudions la famille de fonctions \(f_{\delta}=R_{\delta}\circ f\), où \(R_\delta:x\mapsto \{x+\delta\}\). Plus précisément, nous montrons que l’ensemble \(\mathcal{N}\) de paramètres \(\delta\) pour lesquels \(f_{\delta}\) a seulement \(f_{\delta}\)-codages naturelles avec complexité maximale est un ensemble non-vide de dimension de Hausdorff \(0\). Nous montrons aussi que pour tous \(\delta\in\mathcal{N}\), la fonction \(f_{\delta}\) est topologiquement semi-conjugué à un échange de \(n\) intervalles minimal satisfaisant à la condition i.d.o.c. de Keane.

Keywords: Piecewise contraction, b-adic expansion, interval maps, symbolic dynamics

AMS Subject Classification: , Symbolic dynamics, Dimension theory of dynamical systems 11Zxx, 37B10, 37C45

PDF(click to download): Piecewise Contractions and $b$-adic Expansions